Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 191, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 6, 2006, 5:53 AM CDT for Kerr County, Texas. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2006, 5:53 AM CDT (10:53 UTC)
- Expired
- May 6, 2006, 7:00 AM CDT
- In force
- 67 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Kerr County, TX
The radar
The Laughlin AFB radar (KDFX), 124 km from the middle of the area, began a volume at 10:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 10.9 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2991 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1095 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 5.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 061053 SVREWX TXC265-061200- /O.NEW.KEWX.SV.W.0191.060506T1053Z-060506T1200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 553 AM CDT SAT MAY 6 2006 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES... KERR * UNTIL 700 AM CDT * AT 548 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTHWEST OF KERR WILDLIFE MGMT AREA...AND MOVING EAST AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE HUNT...INGRAM...CAMP VERDE...KERRVILLE STATE PARK...KERRVILLE AND CENTER POINT. LAT...LON 3022 9966 2998 9959 2985 9900 3003 9893 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 3:25 AM CDT, 2 hours 28 minutes earlier.
Area forecast discussion, May 6, 3:25 AM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 325 AM CDT SAT MAY 6 2006 .DISCUSSION... MCS SLOWLY MOVING SEWD THROUGH THE NERN CWA AND BACK BUILDING INTO THE WESTERN HILL COUNTRY THIS MORNING. THE WESTERN HILL COUNTRY LOOKS RIPE FROM CONTINUED DEVELOPMENT BUT A STRONGER CAP OVER THE RIO GRANDE PLAINS SHOULD LIMIT ANY DEVELOPMENT OVER THE WESTERN TIER OF COUNTIES. BECAUSE OF THE SLOW MOVING CELLS AND AN OUTFLOW BOUNDARY OVER AREAS THAT HAVE ALREADY RECEIVED RECENT HEAVY RAIN... WILL EXTEND THE FLASH FLOOD WATCH GOING THRU NOON TODAY. HOWEVER WILL REMOVE A FEW OF THE WESTERN COUNTIES BECAUSE OF THE CAP. MODELS CONTINUE TO INDICATE S CENTRAL TX AND THE HILL COUNTRY WILL CONTINUE TO SEE OVERNIGHT MCS ACTIVITY ROLL THRU THRU DURING THE OVERNIGHT HOURS FOR AT LEAST THE NEXT COUPLE NIGHTS. A FLASH FLOOD WATCH WILL LIKELY BE NEEDED AGAIN TONIGHT AND SUNDAY NIGHT. AN ACTIVE WESTERLY FLOW TO CONTINUE THROUGH THE MIDDLE OF NEXT WEEK AND WILL KEEP SOME SLGT CHANCE POPS IN THE FORECAST AS S/W TRACK ACROSS TX. A COLD WILL DROP INTO CENTRAL TX WEDNESDAY AND THRU S TX WEDNESDAY NIGHT AS THE UPPER FLOW BECOMES MORE NWLY IN RESPONSE TO AN UPPER TROF MOVING ACROSS THE MID-WEST. THEREFORE EXPECT COOLER/DRIER WEATHER AND DIMINISHED RAIN CHCS LATE NEXT WEEK. THERE COULD HOWEVER BE SOME NW FLOW CONVECTION BY THE WEEKEND BUT LEAVE POPS 10 PERCENT FOR NOW AS DO NOT HAVE ENUF CONFIDENCE TO FORECAST A NW FLOW EVENT 7 DAYS OUT. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 87 69 86 69 / 80 40 20 50 AUSTIN BERGSTROM INTL AIRPORT 87 67 84 68 / 80 40 20 50 DEL RIO INTL AIRPORT 90 71 93 73 / 20 20 10 20 SAN ANTONIO INTL AIRPORT 88 71 88 70 / 60 30 20 50 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL NOON SATURDAY FOR THE FOLLOWING COUNTIES: ATASCOSA... BANDERA... BASTROP... BEXAR... BLANCO... BURNET... CALDWELL... COMAL... DE WITT... EDWARDS... FAYETTE... GILLESPIE... GONZALES... GUADALUPE... HAYS... KARNES... KENDALL... KERR... LAVACA... LEE... LLANO... MEDINA... REAL... TRAVIS... WILLIAMSON... AND WILSON. && 01/25
Hazardous weather outlook, May 6, 5:30 AM CDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 530 AM CDT SAT MAY 6 2006 TXZ171>173-183>194-202>209-217>225-228-071030- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 530 AM CDT SAT MAY 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT UNTIL NOON FOR MUCH OF THE HILL COUNTRY AND SOUTH CENTRAL TEXAS AS SLOW MOVING SHOWERS AND THUNDERSTORMS TRAIN ALONG AN OUTFLOW BOUNDARY ACROSS THE AREA. A FEW STORMS MAY ALSO BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THIS MORNING...AND AGAIN TONIGHT AS STORMS REDEVELOP WITH AFTERNOON HEATING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL CONTINUE TO BE A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH MONDAY MORNING. A FEW STORMS MAY BE SEVERE ALONG WITH LOCALLY HEAVY RAINFALL. THE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS FOR TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION MAY BE REQUIRED TODAY OR TONIGHT.
In the hours before
Local storm report, May 6, 1:09 AM CDT, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
109 AM CDT SAT MAY 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 AM TORNADO 12 NW BURNET 30.88N 98.37W
05/06/2006 BURNET TX LAW ENFORCEMENT
TORNADO ON THE GROUND NEAR LAKE VICTOR.
1259 AM HAIL 11 NNW BURNET 30.91N 98.30W
05/06/2006 M2.75 INCH BURNET TX LAW ENFORCEMENT
BASEBALL SIZE HAIL NEAR LAKE VICTOR.
0100 AM TORNADO 13 ESE BURNET 30.69N 98.03W
05/06/2006 BURNET TX LAW ENFORCEMENT
TORNADO ON THE GROUND NEAR OATMEAL.
&&
PMLocal storm report, May 6, 1:18 AM CDT, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
118 AM CDT SAT MAY 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 AM TORNADO 12 NW BURNET 30.88N 98.37W
05/06/2006 BURNET TX LAW ENFORCEMENT
TORNADO ON THE GROUND NEAR LAKE VICTOR.
1259 AM HAIL 11 NNW BURNET 30.91N 98.30W
05/06/2006 M2.75 INCH BURNET TX LAW ENFORCEMENT
BASEBALL SIZE HAIL NEAR LAKE VICTOR.
0100 AM TORNADO 12 NW BURNET 30.88N 98.37W
05/06/2006 BURNET TX LAW ENFORCEMENT
TORNADO ON THE GROUND NEAR LAKE VICTOR.
&&
PMLocal storm report, May 6, 2:07 AM CDT, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
207 AM CDT SAT MAY 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0101 AM HAIL 12 NNW BURNET 30.92N 98.31W
05/06/2006 E4.00 INCH BURNET TX LAW ENFORCEMENT
SHERIFF REPORT LARGE HAIL NEAR LAKE VICTOR.
0110 AM HAIL 20 NE BURNET 30.97N 97.99W
05/06/2006 M2.00 INCH BURNET TX CO-OP OBSERVER
COOP OBSERVER REPORT HAIL COVERING THE GROUND.
0120 AM TORNADO BRIGGS 30.87N 97.92W
05/06/2006 BURNET TX LAW ENFORCEMENT
TORNADO SEEN CROSSING HIGHWAY 183.
0207 AM HAIL FLORENCE 30.84N 97.79W
05/06/2006 M0.75 INCH WILLIAMSON TX LAW ENFORCEMENT
PENNY SIZE AND HEAVY RAIN.
&&
PMLocal storm report, May 6, 2:25 AM CDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
225 AM CDT SAT MAY 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 AM HAIL 2 W JARRELL 30.82N 97.63W
05/06/2006 M1.00 INCH WILLIAMSON TX LAW ENFORCEMENT
QUARTER SIZE HAIL AT THE FOOTBALL FIELD.
&&
PMLocal storm report, May 6, 3:49 AM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
349 AM CDT SAT MAY 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 AM HAIL LOCKHART 29.87N 97.68W
05/06/2006 M0.75 INCH CALDWELL TX TRAINED SPOTTER
&&
PMLocal storm report, May 6, 4:10 AM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
410 AM CDT SAT MAY 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0301 AM HAIL 10 NW AUSTIN 30.41N 97.87W
05/06/2006 M0.88 INCH TRAVIS TX TRAINED SPOTTER
NICKEL HAIL REPORTED AT DUVAL AND HIGHWAY 183.
&&
PMThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 7:07 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa | 38 min |
| May 5, 7:37 PM CDT | Severe Thunderstorm Warning | EWX | Bexar | 53 min |
| May 5, 7:42 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa | 63 min |
| May 5, 8:00 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 43 min |
| May 5, 8:29 PM CDT | Tornado Warning | EWX | Atascosa | 31 min |
| May 5, 8:31 PM CDT | Severe Thunderstorm Warning | EWX | Bexar | 59 min |
| May 6, 12:10 AM CDT | Severe Thunderstorm Warning | EWX | Burnet | 65 min |
| May 6, 12:37 AM CDT | Tornado Warning | EWX | Burnet | 23 min |
| May 6, 12:53 AM CDT | Flash Flood Warning | EWX | Burnet | 3 hr |
| May 6, 12:59 AM CDT | Tornado Warning | EWX | Burnet | 31 min |
| May 6, 1:10 AM CDT | Severe Thunderstorm Warning | EWX | Williamson | 65 min |
| May 6, 1:24 AM CDT | Severe Thunderstorm Warning | EWX | Llano | 66 min |
| May 6, 1:28 AM CDT | Severe Thunderstorm Warning | EWX | Burnet | 62 min |
| May 6, 2:09 AM CDT | Severe Thunderstorm Warning | EWX | Williamson | 81 min |
| May 6, 2:13 AM CDT | Flash Flood Warning | EWX | Williamson | 3 hr |
| May 6, 2:19 AM CDT | Flash Flood Warning | EWX | Llano | 3 hr |
| May 6, 2:26 AM CDT | Severe Thunderstorm Warning | EWX | Burnet | 42 min |
| May 6, 2:37 AM CDT | Severe Thunderstorm Warning | EWX | Travis | 68 min |
| May 6, 2:52 AM CDT | Flash Flood Warning | EWX | Travis | 4 hr |
| May 6, 2:59 AM CDT | Flash Flood Warning | EWX | Blanco, Gillespie | 3 hr |
| May 6, 3:15 AM CDT | Severe Thunderstorm Warning | EWX | Caldwell | 60 min |
| May 6, 3:50 AM CDT | Severe Thunderstorm Warning | EWX | Bastrop | 55 min |
| May 6, 4:12 AM CDT | Flash Flood Warning | EWX | Hays | 3 hr |
| May 6, 4:57 AM CDT | Flash Flood Warning | EWX | Kerr | 3 hr |
| May 6, 5:06 AM CDT | Severe Thunderstorm Warning | EWX | Kerr | 54 min |
| May 6, 5:09 AM CDT | Flash Flood Warning | EWX | Gonzales | 3 hr |
| May 6, 5:12 AM CDT | Severe Thunderstorm Warning | EWX | Gonzales | 33 min |
| May 6, 6:05 AM CDT | Flash Flood Warning | EWX | Blanco | 115 min |
| May 6, 6:39 AM CDT | Flash Flood Warning | EWX | Bandera | 3 hr |
| May 6, 6:40 AM CDT | Flash Flood Warning | EWX | Real | 2 hr |
| May 6, 6:50 AM CDT | Severe Thunderstorm Warning | EWX | Kendall | 55 min |
| May 6, 7:08 AM CDT | Severe Thunderstorm Warning | EWX | Bexar | 67 min |
| May 6, 7:32 AM CDT | Severe Thunderstorm Warning | EWX | Bandera | 58 min |
| May 6, 7:39 AM CDT | Flash Flood Warning | EWX | Bexar | 2 hr |
| May 6, 7:52 AM CDT | Flash Flood Warning | EWX | Kerr | 113 min |
| May 6, 8:04 AM CDT | Flash Flood Warning | EWX | Comal, Guadalupe | 116 min |
| May 6, 8:21 AM CDT | Flash Flood Warning | EWX | Edwards | 3 hr |
| May 6, 8:28 AM CDT | Flash Flood Warning | EWX | Wilson | 2 hr |
| May 6, 9:45 AM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| May 6, 9:45 AM CDT | Flash Flood Warning | EWX | Comal, Guadalupe | 3 hr |
| May 6, 3:53 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie | 82 min |
| May 6, 4:47 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 73 min |
| May 6, 6:55 PM CDT | Flash Flood Warning | EWX | Travis | 4 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.